MAUDE Adverse Event Report: STRYKER GMBH PROFILE PLATE, 2.4 / 4-HOLE; PLATE, FIXATION, BONE

STRYKER GMBH PROFILE PLATE, 2.4 / 4-HOLE; PLATE, FIXATION, BONE
Catalog Number 629664
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
As reported: "patient had removal of infected hardware and placed on an external fixator".Additional information received from sales rep: the patient had an external fixator placed following a severe fracture.Following the continuation of their treatment, the patient had the external fixator removed and 3 plates (1 axsos, 1 profile, and 1 variax) and 19 screws (10 axsos, 2 profile, and 7 variax) inserted.Ultimately, the patient had revision surgery to remove the plates and screws due to infection.Following the removal of the plates and screws, the patient was given an lrf circular external fixator.
 
Additional Manufacturer Narrative
Please note correction to g1 (manufacturing site).The received x-rays were reviewed, it can be confirmed that three plates were implanted as reported, related to the infection no statement can be made as no further evidence than the x-rays was provided.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.The complaint was forwarded to medical affairs for review with following feedback: "based on x-rays infections cannot be confirmed.The clinical assessment, chemical laboratory tests (inflammation parameters and blood count) and of course direct detection by cultivating smears and an antibiogram are obligatory to confirm infections.Based on the information available it can be said that there are factors that did facilitate an infection.Obviously there was either a fall from a great height or a traffic accident with impact trauma and high kinetic energy.The multi-fragmentary fracture morphology at the metaphyseal-diaphyseal transition involving both lower leg bones suggests this.In addition, the probability bordering on certainty was an open fracture, which was initially secured with an external fixator.The corresponding drill holes for the schanz screws are still visible, and the soft tissue has a very uneven relief, which clearly indicates an open fracture with a correspondingly significantly increased risk of infection." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.In general it can be stated that the involved devices were distributed unsterile and as stated in the instructions for cleaning, sterilization, inspection and maintenance; the final responsibility for verifying sterility, using the equipment and processes of the healthcare facility, and the parameters supplied by stryker t&e, lies with the healthcare facility.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "patient had removal of infected hardware and placed on an external fixator" additional information received from sales rep: the patient had an external fixator placed following a severe fracture.Following the continuation of their treatment, the patient had the external fixator removed and 3 plates (1 axsos, 1 profile, and 1 variax) and 19 screws (10 axsos, 2 profile, and 7 variax) inserted.Ultimately, the patient had revision surgery to remove the plates and screws due to infection.Following the removal of the plates and screws, the patient was given an lrf circular external fixator.

Brand Name
PROFILE PLATE, 2.4 / 4-HOLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17661644
Report Number0008031020-2023-00318
Device Sequence Number6324995
Product Code HRS
UDI-Device Identifier07613327398625
UDI-Public07613327398625
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K191412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number629664
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight127 KG